MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541028P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the day after the insertion, the catheter broke apart at the junction between the main branch and the two smaller branches.It was also stated that a crack was found in the same place during a dressing change.It was said that during implantation, the catheter was fully advanced through the locking ring and fully pressed against the hub.There was a slight bleeding (light blood loss).It was said that there was a staff member attended the event which allowed for prompt treatment/response.The catheter was removed.It was said that catheter ablation/removal was done and a new catheter was put in place in the right chinstrap.No other defects/damage found on the product.No other products used with the device.The catheter was not repaired.There was no luer adapter issue.The dressing did not contain cleaning agents or antimicrobial properties.Cleaning agents were completely dry before the area was covered.The cleaning agents were not ever changed during the life of the catheter.No change in protocol for recently used cleaning agents.The patients themselves did not use any cleaning agent or any antibiotic on the catheters.No blood transfusion required.It was said that the catheter removal was done as medical intervention/treatment due to the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, the day after the insertion, the catheter broke apart at the junction between the main branch and the 2 smaller branches (complete detaching).It was also stated that a crack was found in the same place during a dressing change.It was reported that there was a staff member attended the event which allowed for prompt treatment/response.Also, the doctor was notified by the bedside-nurse regarding the catheter disconnection and when the doctor arrived at the patient's bedside, no blood loss was noted other than a small amount of dry blood (slight dry bleeding - no active bleeding).The physician had no additional information related to reasons for lack of blood loss from the catheter.The catheter remained sutured at the hub and the catheter was clamped by the physician at that time.Additionally, it was said that during catheter implantation, the catheter was fully advanced through the locking ring and fully pressed against the hub.Also, according to the insertion clinician, the catheter was not connected to the hub correctly so they inverted step #18 and #19 so had difficulty to push the catheter all the way through.However, the hub connector did click.They proceeded to testing to ensure no leak and the patient had a successful dialysis session.It was said that in order to resolve the detachment issue, catheter ablation/removal was done without complications afterwards and a new catheter was put in place in the right chinstrap (the catheter was removed later that day and then subsequently replaced with a new one).No other defects/damage found on the product.No other products used with the device.The catheter was not repaired.There was no luer adapter issue.The dressing did not contain cleaning agents or antimicrobial properties.Cleaning agents were completely dry before the area was covered.The cleaning agents were not ever changed during the life of the catheter.No change in protocol for recently used cleaning agents.The patients themselves did not use any cleaning agent or any antibiotic on the catheters.No blood transfusion required.It was said that the catheter removal was done as medical intervention/treatment due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, a day after its insertion, the catheter broke apart at the junction between the main branch and the two smaller branches (complete detaching).It was also stated that a crack was found in the same place during a dressing change.It was reported that there was a staff member who attended the event which allowed for prompt treatment/response.Also, the doctor was notified by the bedside-nurse regarding the catheter disconnection and when the doctor arrived at the patient's bedside, no blood loss was noted other than a small amount of dry blood (slight dry bleeding - no active bleeding).The physician had no additional information related to reasons for lack of blood loss from the catheter.The catheter remained sutured at the hub and the catheter was clamped by the physician at that time.Additionally, it was said that during catheter implantation, the catheter was fully advanced through the locking ring and fully pressed against the hub.Also, according to the insertion clinician, the catheter was not connected to the hub correctly so they inverted step #18 and #19 but had difficulty to push the catheter all the way through.However, the hub connector did click.They proceeded to testing to ensure no leak and the patient had a successful dialysis session.It was said that in order to resolve the detachment issue, catheter ablation/removal was done without complications afterwards and a new catheter was put in place in the right chinstrap (the catheter was removed later that day and then subsequently replaced with a new one).No other defects/damage found on the product.No other products used with the device.The catheter was not repaired.There was no luer adapter issue.The dressing did not contain cleaning agents or antimicrobial properties.Cleaning agents were completely dry before the area was covered.The cleaning agents were not ever changed during the life of the catheter.No change in protocol for recently used cleaning agents.The patients themselves did not use any cleaning agent or any antibiotic on the catheters.No blood transfusion required.It was said that the catheter removal was done as medical intervention/treatment due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the cannula was disconnected from the hub.It was reported that the catheter shaft disconnects from the hub/bifurcate.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, a day after its insertion, the catheter broke apart at the junction between the main branch and the 2 smaller branches (complete detaching).It was also stated that a crack was found in the same place during a dressing change.It was reported that there was a staff member who attended the event which allowed for prompt treatment/response.Also, the doctor was notified by the bedside-nurse regarding the catheter disconnection and when the doctor arrived at the patient's bedside, no blood loss was noted other than a small amount of dry blood (slight dry bleeding - no active bleeding).The physician had no additional information related to reasons for lack of blood loss from the catheter.The catheter remained sutured at the hub and the catheter was clamped by the physician at that time.Additionally, it was said that during catheter implantation, the catheter was fully advanced throughthe locking ring and fully pressed against the hub.Also, according to the insertion clinician, the catheter was not connected to the hub correctly so they inverted step #18 and #19 but had difficulty to push the catheter all the way through.However, the hub connector did click.They proceeded to testing to ensure no leak and the patient had a successful dialysis session.It was said that in order to resolve the detachment issue, catheter ablation/removal was done without complications afterwards and a new catheter was put in place in the right chinstrap (the catheter was removed later that day and then subsequently replaced with a new one).No other defects / damage found on the product.No other products used with the device.The catheter was not repaired.There was no luer adapter issue.The dressing did not contain cleaning agents or antimicrobial properties.Cleaning agents were completely dry before the area was covered.The cleaning agents were not ever changed during the life of the catheter.No change in protocol for recently used cleaning agents.The patients themselves did not use any cleaning agent or any antibiotic on the catheters.No blood transfusion required.It was said that the catheter removal was done as medical intervention / treatment due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11613832
Report Number3009211636-2021-00076
Device Sequence Number3160457
Product Code MSD
UDI-Device Identifier10884521158511
UDI-Public10884521158511
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number8888541028P
Device Catalogue Number8888541028P
Device Lot Number1724900107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/14/2021
05/13/2021
05/14/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/04/2021
06/04/2021
06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1